Chat Let's Talk: Click To Chat Call Now: 24Hr Addiction Hotline 800-405-7172 Who Answers?

Opium Overdose

Opium is a widely abused street drug that has a great potential to causing addiction. Use of the drug can eventually lead to overdose when abused.  The consequences that can result if opium overdose occurs can be devastating and are definitely a major danger to the user.

Opium overdose occurs when a user smokes, snorts or eats too much opium.  This type of overdose can also occur when an opium derivative such as heroin or morphine is injected intravenously.  The dangers of opium overdose include:

  • heart attack
  • coma
  • reduced circulation
  • brain damage
  • labored breathing
  • death

Some methods of opium or opiate abuse have fewer risks of causing overdose than others.  When opium is smoked, there is a lesser risk of overdose occurring than if the drug is derived into a more potent drug such as heroin or morphine and injected.  Because any drug that is injected has instant effects on the body and because it can be difficult to know the potency of street drugs, it’s easier to overdose on injected drugs such as heroin or morphine.

Symptoms of Opium Overdose

Opium Overdose

Drowsiness and labored breathing are signs of opium overdose.

If you suspect that you or someone you know has overdose on opium or an opiate such as heroin or morphine, seek immediate medical attention by calling 911!

Some of the most easily spotted symptoms of opium overdose include dilated pupils, drowsiness that won’t stop, labored breathing, confusion, cold or clammy skin and reduced heart beat.  Many of these symptoms will occur in very mild form just from the use of opium but as symptoms persist and become more severe there becomes a need for medical intervention to ensure the safety of the individual who has possibly overdosed on the drug.

If opium withdrawal symptoms are not treated, the user will become unconscious and their respiratory system could slow down so much that the heart may stop all together.  If this happens, the consequences could be very severe and may include coma, permanent brain damage or death.

Many of the symptoms of opium overdose can be treated and even reversed using medical intervention.  If you suspect that you or someone you know has overdosed on opium, seek immediate medical help.  Recognizing the symptoms of opium overdose early on gives you the best opportunity to get medical treatment before the consequences of the overdose become severe.  The sooner the overdose is treated, the better the chances are that the user will make a full recovery and will not suffer from permanent damage to the body as a result of the overdose on drugs.

  • Use This Format Only: (###) ###-####
  • This field is for validation purposes and should be left unchanged.
I NEED TO TALK TO SOMEONE NOWI NEED TO TALK TO SOMEONE NOW800-405-7172Response time about 1 min | Response rate 100%
Who Answers?

Pin It on Pinterest

Shares

How the helpline works

For those seeking addiction treatment for themselves or a loved one, the Opium.com helpline is a private and convenient solution.

Calls to any general helpline (non-facility specific 1-8XX numbers) for your visit will be answered by American Addiction Centers (AAC), a paid advertiser on Opium.com.

AAC representatives are standing by 24/7 to discuss your treatment options. These representatives work solely for AAC and will discuss whether an AAC facility may be an option for you. This helpline is offered at no cost to you and with no obligation to enter into treatment. Neither Opium.com nor AAC receives any commission or other fee that is dependent upon which treatment provider a visitor may ultimately choose.

For more information on AAC’s commitment to ethical marketing and treatment practices, or to learn more about how to select a treatment provider, visit AmericanAddictionCenters.org. If you wish to explore additional treatment options or connect with a specific rehab center, you can browse top-rated listings or visit SAMHSA.